Seizures After Discontinuation of Low-Dose Lorazepam From Originally Seizure-Free Clozapine Regimen: Combined Effects?

View This PDF

NB: This article is only available as a PDF.

Letter to the Editor

Sir: Coadministration of benzodiazepines and clozapine has been reported to cause severe adverse events (including respiratory depression, cardiovascular collapse, confusion, and delirium) in a number of patients. Many of these patients also had medical illnesses that might well have been contributory factors.1 On the other hand, the reactions to the combination of benzodiazepine discontinuation and concomitant clozapine treatment remain unknown. There is evidence that seizures can occur after rapid discontinuation of benzodiazepines, especially when they have been taken in high doses for long periods of time.

J Clin Psychiatry 1999;60(6):408-409 [letter]

https://doi.org/10.4088/JCP.v60n0611b